MAUDE Adverse Event Report: WILSON-COOK MEDICAL INC COTTON CANNULATOME II PC PROTECTOR; KNS, UNIT, ELECTROSURGICAL, ENDOSCOPIC (WITH OR WITHOUT ACCESSORIES)

WILSON-COOK MEDICAL INC COTTON CANNULATOME II PC PROTECTOR; KNS, UNIT, ELECTROSURGICAL, ENDOSCOPIC (WITH OR WITHOUT ACCESSORIES)
Catalog Number CT-25M-P
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/19/2024
Type of Reportable Event Malfunction
Event or Problem Description
During an endoscopic retrograde cholangiopancreatography (ercp) procedure, the physician used a cook cotton cannulatome ii pc protector.It was initially reported that the physician took the device and a competitor's wire guide to get access to duodenal papilla, then when the physician was ready to cut the duodenal papilla toward the common bile duct direction, the orientation of cutting wire was deviated to pancreas duct direction, user repeatedly pulling the cutting wire while the cutting wire broken.The physician changed to another device to complete the procedure.There was no reportable information at this time.Per our product evaluation on 7 jun 2024, it was noted that the cutting wire securing component has separated from the catheter without detachment.[subject of report] a section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.
 
Additional Manufacturer Narrative
Pma/510(k) # k172665 investigation evaluation: the product said to be involved was returned in a white plastic bag, provided with the return was an open pouch from the lot number provided in the report.The label matches the product returned.Our laboratory evaluation of the product said to be involved confirmed the cutting wire securing component located near the distal end of the sphincterotome has disconnected from the catheter.Due to the catheter and securing component disconnection, the distal end of the cutting wire is no longer connected to the sphincterotome catheter at the distal end.The securing component has a longer section measuring 3 mm and a shorter section measuring 2 mm therefore no part of the device is missing.The cutting wire has bent and torn through the catheter at the proximal end of the cutting wire and at the distal green band where the anchor exited the catheter.There was not evidence of a cautery application on the cutting wire (no blackening of the cutting wire was observed).Slight bends were noted along the catheter.A brown substance was noted on the tip of, and within, the distal catheter.A product discrepancy or anomaly that could have contributed to this reported occurrence was not observed.The device history record for the lot number said to be involved was reviewed.A discrepancy or anomaly was not observed with the product that was released for distribution.Investigation conclusion: our visual evaluation of the returned device confirmed the cutting wire securing component (anchor) has separated from catheter (w/o detachment).A definitive cause for this observation could not be determined because the actual use conditions could not be duplicated in the laboratory setting.Due to a variety of clinical conditions such as patient anatomy, endoscope position or progression of disease state, we could not reproduce the actual conditions of product usage during our laboratory analysis.This limits our ability to conclusively determine a cause.Separation of the cutting wire securing component and the catheter can occur if the tip of the sphincterotome is over flexed.The instructions for use caution the user with the following comment: ¿do not over flex or bow the tip beyond 90 degrees, as this may damage or cause the cutting wire to break.¿ other factors that can contribute to separation of the cutting wire securing component and the catheter include manipulating the handle with the catheter in a coiled position or with the precurved stylet inside the cannulating tip.The instructions for use contain the following precaution: "do not exercise the handle while the device is coiled or the precurved stylet is in place, as this may cause damage to the sphincterotome and render it inoperable." the instructions for use advise the user with the following statement: ¿upon removing device from package, uncoil and straighten the sphincterotome.Carefully remove the precurved stylet from the cannulating tip.¿ prior to distribution, all cotton cannulatome ii pc protector sphincterotomes are subjected to a visual inspection and functional test to ensure device integrity.A review of the device history record confirmed that the lot said to be involved met all manufacturing requirements prior to shipment.Corrective action: a review of the complaint history was conducted and this represents an unusual occurrence.The likelihood of occurrence is considered rare.Corrective action is not warranted at this time based on the quality engineering risk assessment.Quality assurance will continue to monitor for complaint trends and reassess the risk assessment results as post market feedback continues to become available.

Brand Name
COTTON CANNULATOME II PC PROTECTOR
Common Device Name
KNS, UNIT, ELECTROSURGICAL, ENDOSCOPIC (WITH OR WITHOUT ACCESSORIES)
Manufacturer (Section D)
WILSON-COOK MEDICAL INC
4900 bethania station rd
winston-salem NC 27105
Manufacturer (Section G)
COOK ENDOSCOPY
4900 bethania station rd
winston-salem NC 27105
Manufacturer Contact
sabrina o'brien
4900 bethania station rd
winston-salem, NC 27105
3367440157
MDR Report Key19666427
Report Number1037905-2024-00371
Device Sequence Number6737503
Product Code KNS
UDI-Device Identifier00827002491960
UDI-Public(01)00827002491960(17)250808(10)W4624966
Combination Product (Y/N)N
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 07/03/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/08/2025
Device Catalogue NumberCT-25M-P
Device Lot NumberW4624966
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/07/2024
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/07/2024
Initial Report FDA Received Date07/03/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/08/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
JIUHONG YELLOW ZEBRA WIRE GUIDE; OLYMPUS TJK-260V ENDOSCOPE
Patient Age73 YR
Patient SexMale
Patient Weight55 KG